Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Ultraweakly closed algebras and preannihilators

Author: Gordon W. MacDonald
Journal: Proc. Amer. Math. Soc. 110 (1990), 705-709
MSC: Primary 47D25; Secondary 47A15, 47D27
MathSciNet review: 1025280
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give an alternate description of algebras in the class of ultra-weakly closed subspaces of $ \mathcal{B}(\mathcal{H})$ via the preannihilator. We then apply this result to show that proper ultraweakly closed algebras of bounded operators on an infinite-dimensional Hilbert space $ \mathcal{H}$ have infinite codimension. We also use this alternate description of algebras to say something the structure of rank-one operators in unicellular algebras.

References [Enhancements On Off] (What's this?)

  • [1] E. Azoff, On finite rank operators and preannihilators, Mem. Amer. Math. Soc. 64 (1986). MR 858467 (88a:47041)
  • [2] R. Loebl and P. Muhly, Analyticity and flows in von Neumann algebras, J. Funct. Anal. 29 (1978), 214-252. MR 504460 (81h:46080)
  • [3] E. Nordgren, H. Radjavi, and P. Rosenthal, On density of transitive algebras, Acta. Sci. Math. Szeged 30 (1969). MR 0253061 (40:6276)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47D25, 47A15, 47D27

Retrieve articles in all journals with MSC: 47D25, 47A15, 47D27

Additional Information

Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society